Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Gabapentin...moods and aggression

(10 Posts)
genehuntswife Wed 06-Jul-16 14:08:45

My son had meningitis in February , since then he's had some nerve pain...he was a little strange behaviour wise since coming out of a coma. But since he started Gabapentin 8 weeks ago he has become a monster, his moods and aggression are awful, to the point we've had to ask him to leave our home.
Just been looking up the side affects of Gabapentin and I'm (shock)
Has anyone on here suffered from side effects of Gabapentin?

AnxietySertraline Wed 06-Jul-16 21:45:16

How much does he take? Dose.

genehuntswife Thu 07-Jul-16 07:17:52

Started at 300 3 times a day, now he's popping them like sweeties and his mood becomes more aggressive and erratic everyday

HyacinthBouquetNo1 Thu 07-Jul-16 08:28:03

I am on Gabapentin and have been for about 2 years, i can only tolerate a small dose as they make me very cranky and dizzy. I am fine on the dose i am on as long as i take it regularly, 3 times per day and dont miss any doses, as that can be dangerous. I take for sensory symptoms linked to my fibro, tingling, crawling skin, pins and needles and it does help even at the low dose i am on.

When you say he eating them like Smarties, is he not sticking to a regular routine as prescribed?

littlemissneela Thu 07-Jul-16 08:47:37

My DD was on Gabapentin a few years ago for CRPS, amd it really changed her. She was so aggressive and angry at the slightest thing. She also had scary hallucinations. She was taken off it after about a year, and pretty much went back to how she was before. It does work really well for some people, but for others it can have really dramatic affects on mood and temper.

AnxietySertraline Thu 07-Jul-16 10:12:27

Taken regulary 300 mg 3 times a day - I an the same as before...

genehuntswife Thu 07-Jul-16 14:02:34

Thanks for the replys everyone. Because he is 18 he is charge of his won tablets. But I honestly think they are making him a monster, but there's nothing we can do to stop him.

genehuntswife Thu 07-Jul-16 14:03:45

Littlemissneela, did your daughter become a different person, I don't recognise my son

littlemissneela Thu 07-Jul-16 20:53:03

She did, but she was in her early teens when she took them (shes 19 now) so it might have been a bit of hormones as well.
She was so very angry at the smallest thing and would go into a huge rage. But it didn't last. Maybe your son is behaving the way he is because of various factors. If he is in pain, and taking a lot of medication, especially more than he should be, he might need some sort of counselling help, to help him find a way to cope.
Would being in a coma have some effect on his character?
Its a bit frustrating when your kids are old enough to control their medication and you want to help. Would he be up for talking to you?

genehuntswife Fri 08-Jul-16 08:36:49

I'm the enemy at the moment, everything I say is "controlling". We've written to his GP about our worries. It's so difficult with him being an adult

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now